Depression medication that cause weight loss

Common Questions and Answers about Depression medication that cause weight loss

depression

Avatar f tn So, I’m supposed to get better from sleeping all day and having no motivation with medication that has these side effects? It makes no sense! They should prescribe Adderall for people who are depressed...
Avatar f tn Hey, I know this is kind of cliche to say but really i know exactly what your going threw I have an eating disorder aswell, i was diagnosed with anorexia nervosa with binge purge subtype and was forced by family members and friends to try a local in/out patient recovery program.
Avatar f tn I am a 42 ye old woman and I had a hystorectomy in 2010 due to cancer. I have gained and loss weight after the surgery. But now the weight is on and steady coming. I thought it was me not focus on losing weight. But I read on the different medication I'm taking and some cause weight gain and weight loss. So on top of hormones outta control and medication cause havoc also I'm at a tug and pull state.....What do I do I'm at a stand still with this......????????
Avatar m tn Yes I did take some mood stabilizers in the past that caused weight loss (what that term means, the term anoxeria nervosa is what is used to describe the psychiatric disability people might be more familiar with). Some medications have that potential more than others but each person responds differently to each medication. If you have had any unexplained weight loss after starting a specific medication or at any time it would be essential to discuss this with your psychiatrist.
Avatar f tn There have been different side effects for different mood stabilizers. Some antidepressants cause weight gain while others cause weight loss, some cause hair loss, some cause even more elevated mood. Definitely ask your doctor though if you are concerned about it so you might be able to get on a different kind.
1581886 tn?1296541435 I have had to change my antidepressant several times because they stop working. Depression can cause weight gain. may be as simple as needing a new antidepressant. Meds affect us all differently and wt gain is common for psychotropic meds.
Avatar f tn Anyone else weight loss and hair loss getting out of control with depression anyone any advice thanx in advance
Boy Taking anti-depressants,Anti -Psychotic as well as muscle relaxes for Chronic Back PAIN and taking meteorology for high blood pressure.Also taking medication for Anxiety.All of which can cause weight gain. Was 130-135 when meds started.
202436 tn?1326474333 Cymbalta does cause weight gain: http://tinyurl.com/2rdgov Doctors only know what their pharmaceutical salesmen tell them.
Avatar m tn Type I diabetes can cause some of the symptoms (specifically the weight loss) you have. It can also cause depression, mood swings, fatigue, severe hunger, etc. You should ask your doctor to test fasting glucose as well a glucose tolerance test and a hemoglobin A1c. You should also ask to have a vitamin B12 test done... vitamin B12 deficiency can cause horribly fatigue, depression, brain fog, etc.
Avatar f tn Also this same medication was given to my oldest sister for weight loss.Well they uped her dose and she lost 21 pounds In 4 weeks!!! I am sorry but this much weight loss at one time can NOT be healthy No matter how over weight you are! This concerns me since she is also a Diabetic! she will hardley eat anything she has to force herself to eat cause of sugar.I am also over weight.
Avatar f tn Now Ive put on over a stone and want to get off mitrazapine as it no longer helps with depression. But I lost nearly a stone five years ago due to severe depression so it can cause weight loss. I want now want to lose a stone and get back to my normal weight of 11 stone for my build . I hate being overweight. I'm hoping to be given another antidepressent if and when I go to Bridge Centre/mental health services.
Avatar n tn If you are happy about the weight loss and find it beneficial to your health, consider that a very nice side effect. Some ADs DO affect our weight, but usually not to extremes. You are not losing weight at a dangerous rate. 4.5lbs a month is a safe and healthy rate. My concern would be that you only weighed 105lbs before the weight loss. I think I would still let my doctor know if you were not intentionally trying to lose weight.
535822 tn?1443976780 Many people find the labels and terms used by psychologists and psychiatrists confusing, to say the least, and often not particularly helpful in finding the root cause of their depression. Eating the correct foods may help to counter depression in certain cases. Depression often, but not always, is linked to low blood pressure, low blood sugar, low thyroid functions and/or low adrenal gland function.
1010161 tn?1251921429 I believe that this shall be the last day I take levothyroxine. I'm already starting feel the anxiety building. I had a small anxiety attachk at work this morning. I've only been taking it for a week, but I'm already having unpleasant side effects. Blah!
Avatar f tn There are plenty of antidpressants on the market and sure there are ones that do not cause weight gain. In fact some might cause weight loss. My hypo sister takes lexapro, she hasn't gained weight, in fact she lost big time, although not saying it is due to lexapro. Thyroid treatment should be based on the latest TSH level with another test in 4 to 6 weeks to confirm the first TSH test. Treatment should not be based on previous years because TSH can go back to normal in some people.
Avatar m tn I strongly recommend for you to consult your healthcare provider about your weight gain and perhaps consider an alternative to paroxetine, if it is the main cause. The 45 lbs weight gain can further worsen your osteoarthritis, depression and blood pressure. Please also ask your pharmacist to review your medication list with your provider, especially on: 1.
Avatar f tn Actually Topomax usually causes weight loss. It is also marketed as a weight loss medication. Lamictal generally doesn't as well. Abilify is the least likely out of the current generation of antipsychotics to cause weight gain but it still can. All current antipsychotics can cause weight gain. The next generation of antipsychotics in clinical study will most likely not cause weight gain but it will be a while before they are available. You can read through my posts through more information.
Avatar f tn It could be depression, or if you're on medication that might be it. Not really sure about anxiety causing weight changes though, I'm now curious.
Avatar m tn My sugar averages around 120 in the morning... and if I lose weight it improves... Now I am taking medication for all these, but Look forward to getting myself into the right physical condition to get off all Medication.
Avatar f tn Klonopin, on the other hand, being an anti-anxiety medication, does not usually cause any weight gain, but will cause drowsiness and that is why, I assume, your doctor placed you on it, although there are many other medications to aid in sleep that are not as habit-forming as Klonopin. I don't know what your diagnois is, but if it is just for depression, I would discuss the use of Klonopin for sleep, unless you also suffer from an anxiety disorder.
Avatar n tn Ask the doctor why you are on Lurasidone, if you don't know. I doubt it requires you to eat an extra 400 calories, maybe it just requires you to eat with the medication, which of course you could remove elsewhere from your diet. Sertraline (like a lot of other antidepressants) can be supplanted if you get on a good exercise regime. (Exercise tests better in clinical studies than antidepressants.) On he other hand, when I was on Zoloft, I didn't gain weight.
1266083 tn?1358564062 The doctor said she only wanted me to gain no more than 15 lbs during my pregnancy. Is that normal? I mean, I know I'm overweight but only 15 lbs. She said it's good that I've been losing weight and eating healthier. She says that the foods I eat are coming to my body (even if I'm not eating a lot) and that my "fat stores" and nutrients are going to the baby. I asked her if I was getting any nutrients and she said "yes, some. But the baby gets it off of you.
Avatar n tn In other words, just being on thyroid medication does not cause much (if any) weight loss -- but it is important to be on medication so that other efforts are effective.